Wildfire, Cameron
- When
- August 19, 6:00 PM CST
- Where
- Cameron County, Central Portion
- Reported by
- NEWSPAPER
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
Lightnign sparked five wildfires in Sabine National Wildlife Refuge, which burned around 12,000 acres. No injuries or damage to structures were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Lightnign sparked five wildfires in Sabine National Wildlife Refuge, which burned around 12,000 acres. No injuries or damage to structures were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 19, 2:19 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 PM CDT TUE AUG 19 2003 .OVERVIEW...SEA-BRZ IS PRETTY ACTIVE THIS AFTN FROM JEFFERSON COUNTY IN SE TEXAS OVER TO ST MARYS PARISH IN SOUTH-CNTRL LOUISIANA.THESE STORMS ARE MOVING VERY SLOWLY TO THE NORTH. STORMS ACROSS NORTHEAST AND EASTERN LOUISIANA ARE MOVING TO THE SOUTHWEST AND WILL MOVE INTO CENTRAL AND SOUTHWEST LOUISIANA DRG THE EVE HRS. THIS WILL ENHANCE MOISTURE POOLING WITH SHOWERS AND THUNDERSTORMS CONTINUING THRU THAT TIME. .SHORT TERM...THE UPPER LEVEL RIDGE THAT HAS BEEN TO OUR NORTH OVER THE LAST FEW DAYS WILL SHIFT BACK OVER THE SOUTHERN ROCKIES. THIS WILL ALLOW ENERGY SHRTWVS TO ROTATE DOWN THE FRONT SIDE OF THE RDG AND INTO THE REGION. COMBINE THIS WITH MSTR FROM THE GULF... DAYTIME HEATING...THE C-BRZ...AND THROW IN MID-LVL SUPPORT AND YOU HAVE PRETTY MUCH HAVE THE SAME WEATHER PATTERN WHAT WE HAD AT THE BEGINNING OF LAST WEEK...SCTD SHWRS/TSTMS DRG THE AFTN INTO THE EARLY EVE HOURS. THIS LOOKS TO CONTINUE THRU FRI INTO SAT. AFTN HEAT INDICES TO RANGE FROM 105 TO 110 DEGREES OUTSIDE OF RAIN COOLED AREAS. .EXTENDED...SHWRS BECMG MORE ISOLATED ON SUNDAY INTO THE EARLY PART OF THE WORK WEEK. PERSISTENCE FOR TEMPERATURES LOOKS TO BE THE BEST FORECASTING TOOL. AS FOR FALL...WELL THE GOOD NEWS IS THAT CLIMATOLOGICALLY... TEMPS AFTN HIGHS HAVE BEGUN TO FALL FOR LCH...LFT...AND AEX. BPT HAS TO WAIT UNTIL THE 23 OF THE MONTH BEFORE THEIR AFTN TEMPS BEGIN TO FALL. IN SHORT WE SHOULD HAVE REACHED OUR PEAK HOT PERIOD FOR THE YEAR WITH A SLOW FALL IN TEMPERATURES. ONE SIDE NOTE...IN 2000 WHEN LA NINA GRIPPED THE REGION TEMPERATURES IN EARLY SEPTEMBER SOAR ABOVE 100 DEGREES BEFORE FINALLY COOLING INTO THE LOWER 90S WITH A COOL FRONTAL PASSAGE THRU THE AREA. IN SHORT IT LOOKS LIKE WE ARE ON THE BACKSIDE OF THE HEAT CURVE FOR THE SUMMER. .PRELIMINARY POINT TEMPS/POPS... KLCH 73 91 73 92 / 00 30 20 50 KBPT 74 92 74 91 / 00 30 20 50 KAEX 71 92 71 93 / 00 30 20 40 KLFT 73 91 73 92 / 00 30 20 50 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. K. KUYPER
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS NEAR THE COAST BY LATE MORNING AND OVER THE AREA THIS AFTERNOON. LOCALLY BRIEF HEAVY RAINFALL WILL BE POSSIBLE...NO SEVERE WEATHER IS EXPECTED. THE COMBINATION OF TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE 70S WILL RESULT IN MAXIMUM HEAT INDICES IN THE VICINITY OF 105 DEGREES DURING MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 20
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377196.